November 28, 2021

Paracetamol: Loss of appetite, nausea, vomiting and stomach pain, signs that you have too much

Paracetamol is an analgesic and an antipyretic. The medicine is used to treat many conditions such as headache, muscle pain, arthritis, back pain, toothache, colds, and fever. It relieves pain in mild arthritis, but has no effect on the underlying inflammation and swelling in the joint. Taking the medicine to help relieve any mild condition you have may be beneficial, however, taking too much can cause any of these three gastrointestinal symptoms.

Regarding the safety of gastrointestinal issues and taking paracetamol, a study published in the National Library of Health explored this question further.

The study noted: “It is widely believed that paracetamol is particularly suitable for patients at high risk of developing gastrointestinal ulcers or bleeding.

“This view has been challenged by recent epidemiological studies using computerized prescribing data, which have indicated that paracetamol exhibits dose-dependent gastrointestinal toxicity.

“However, the results of these studies are most likely incorrect for reasons of inherent bias and confusion.”

The study concluded that paracetamol, especially in high doses, can induce upper gastrointestinal symptoms such as abdominal pain / discomfort, heartburn, nausea or vomiting.

Conversely, the risk of ulcers and ulcer complications due to paracetamol is not supported by the available data.

DO NOT MISS :

Other warning signs may indicate that you have taken too much paracetamol:

Pain and tenderness in the upper right part of the abdomen

Confusion

Jaundice (skin tinged with yellow)

Low blood sugar level (hypoglycaemia)

Unexpected bleeding (normal blood clotting is impaired)

Encephalopathy (damage to the brain).

Is it safe to take paracetamol with other pain relievers?

According to the NHS, it is safe to take paracetamol with other types of pain relievers that do not contain paracetamol, such as ibuprofen, aspirin, and codeine.

“Do not take paracetamol at the same time as other drugs that contain paracetamol”, warns the health body.

“If you take two different medicines that contain paracetamol, there is a risk of overdose,” he explains.

“Before taking any other medicine, check the label to see if it contains paracetamol.”


Source link